It would be best to also have your estrogen and progesterone levels evaluated. Based on the results you have, it appears that testosterone deficiency is certainly present, and I would expect many of your symptoms to improve with TRT. That being said, I recommend against BioT pellet implantation. Admittedly, their marketing pitch is fantastic, but in reality they fail to live up to the hype. Where they claim to be natural and bio-identical, this is rather misleading. First, when it comes to testosterone, there is no functional difference in bio-identical and synthetic forms. This is very important in estrogen and progesterone therapy, but not for testosterone. But, the real issue is patient safety. The testosterone we use starts in a lab and finishes in a lab, and is the best pharmaceutical grade, name-brand medication available. They source theirs form plant-based sterols (making it “natural”), but it must then be manipulated in a lab to create a more refined and potent powder form. This is then shipped to whichever local compounding pharmacy is chose and all pellets are made exactly the same way.
Last time I went to the doctor, just for a routine physical, a pharmaceutical rep was chasing my doctor when I had an appointment with her. I was so upset that my doctor actually talked to these people, they were cutting in my time! Ever since, I always hated drug companies and their practices. They act like they are doing good for the world, when in fact I think people are so controlled by the notion that they NEED medication to survive. I have the old-fashioned mentality that if you eat right, exercise, take care of yourself and take vitamins, you should be fine. There’s no need for medication cocktails. As for the drug companies, I wanted to work for one just to see what their practices were all about. I lost the job to nepotism, one of the doctor’s daughter got the job instead of me.
Ms. Fortin’s last question relates to how much change in testosterone or estrogen is needed to cause side effects. Various factors (for example, dose, duration, and individual differences) determine whether one may experience side effects from any hormonal treatment. As noted above, low-dose testosterone treatment may help raise libido for some women, but it can also cause facial hair to grow. In contrast, when testosterone is administered at constantly high doses (equivalent to male levels), it can have major masculinizing effects: It can lead to baldness, can cause the pitch of one’s voice to deepen, and may increase the risk of cardiovascular diseases—all features of males.